Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 72, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 26, 2014, 8:17 PM CDT for Dunklin County, Missouri; Clay County, Greene County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2014, 8:17 PM CDT (01:17 UTC)
- Expired
- Jun 26, 2014, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Greene County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
450 WGUS54 KMEG 270117 FFWMEG ARC021-055-MOC069-270415- /O.NEW.KMEG.FF.W.0072.140627T0117Z-140627T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 817 PM CDT THU JUN 26 2014 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CLAY COUNTY IN EASTERN ARKANSAS... NORTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS... CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI... * UNTIL 1115 PM CDT * AT 816 PM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 3 HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIGGOTT... RECTOR...MARMADUKE...DILLMAN AND OCTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... .BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. .MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3648 9046 3648 9011 3616 9010 3616 9045 $$
1 follow-up statement
065 WGUS74 KMEG 270257 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 957 PM CDT THU JUN 26 2014 ARC021-055-MOC069-270307- /O.CAN.KMEG.FF.W.0072.000000T0000Z-140627T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLAY AR-DUNKLIN MO-GREENE AR- 957 PM CDT THU JUN 26 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN GREENE...CENTRAL DUNKLIN AND EASTERN CLAY COUNTIES... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3648 9046 3648 9011 3616 9010 3616 9045 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 6:54 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 26, 6:54 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 654 PM CDT THU JUN 26 2014 .UPDATE... UPDATED TO INCLUDE 00Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 319 PM CDT THU JUN 26 2014/ DISCUSSION...WATER VAPOR SATELLITE/WSR-88D VAD WIND PROFILES INDICATE AN UPPER LEVEL TROUGH AXIS LOCATED ACROSS THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON. ANOTHER SHORTWAVE TROUGH EMBEDDED WITHIN THE UPPER LEVEL TROUGH OVER TEXAS IS BEGINNING TO ROTATE INTO THE LOWER MISSISSIPPI VALLEY. THE SHORTWAVE TROUGH COMBINED WITH CONVECTIVE TEMPERATURES BEING REACHED HAS RESULTED IN AN INCREASE OF SHOWERS AND THUNDERSTORMS ACROSS ARKANSAS AND NORTHWEST MISSISSIPPI THIS AFTERNOON. TEMPERATURES AS OF 3 PM CDT ARE MOSTLY IN THE 80S WITH AN EXCEPTION OF A FEW LOCATIONS IN NORTHEAST MISSISSIPPI WHERE RAIN SHOWERS HAD PERSISTED FOR MUCH OF TODAY. CONVECTIVE CHANCES CHANCES EACH DAY IS THE PREDOMINANT FORECAST CHALLENGE IN THIS AFTERNOON/S FORECAST. SHORT TERM...(TONIGHT THROUGH SUNDAY)...A SHORTWAVE TROUGH LOCATED OVER TEXAS WILL ROTATE THROUGH THE LOWER MISSISSIPPI VALLEY TONIGHT...BRINGING AN INCREASE IN SHOWERS AND THUNDERSTORMS ACROSS THE MID SOUTH THIS EVENING. WENT WITH LIKELY RAIN CHANCES MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER AND SCATTERED CHANCES ELSEWHERE. AT THIS TIME...THINK RAIN CHANCES MAY DIMINISH SOMEWHAT LATE TONIGHT AND OPTED TO GO WITH SCATTERED POPS EVERYWHERE. SHORT TERM MODELS ARE IN AGREEMENT WITH AN UPPER LEVEL TROUGH REMAINING IN PLACE ACROSS THE MIDDLE AND LOWER MISSISSIPPI VALLEYS THROUGH THE WEEKEND. SEVERAL SHORTWAVE TROUGHS EMBEDDED WITHIN THE UPPER LEVEL FLOW WILL BRING SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE MID SOUTH EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)...LATEST LONG TERM MODELS INDICATE AN UPPER LEVEL RIDGE OVER THE SOUTHERN PLAINS WILL TRY TO BUILD INTO THE LOWER MISSISSIPPI VALLEY BY EARLY NEXT WEEK...BRINGING A SLIGHT BREAK IN THE UNSETTLED WEATHER ACROSS THE AREA. HOWEVER...IT APPEARS THAT MID LEVEL HEIGHTS MAY WEAKEN ENOUGH FOR ANOTHER COLD FRONT AND NORTHWEST UPPER LEVEL FLOW ALOFT TO RETURN BY THE MIDDLE OF NEXT WEEK. THUS...WILL CARRY SLIGHT CHANCE/CHANCE POPS FOR THE REMAINDER OF THE WEEK. HIGHS NEXT WEEK WILL BE WARMER WITH MANY LOCATIONS REACHING THE LOWER TO PERHAPS APPROACHING THE MIDDLE 90S THROUGH MID WEEK AND SLIGHTLY COOLER TEMPERATURES TOWARDS THE END OF NEXT WEEK. CJC && .AVIATION... 00Z TAF CYCLE SHOWERS AND THUNDERSTORMS ARE STILL COVERING THE AREA AS A SHORTWAVE MOVES CLOSER TO THE REGION. THUS HAVE CONTINUED A VCTS THROUGH 27/03Z AT ALL SITES...AFTER 03Z HAVE ONLY INCLUDED A VCSH FOR THE REMAINDER OF THE NIGHT. WITH LIGHTER WINDS AND PRESENCE OF ABUNDANT LOW LEVEL MOISTURE OVERNIGHT THE CURRENT THINKING IS THAT SOME FOG MAY DEVELOP AT ALL SITES BUT KMEM...THUS HAVE INCLUDED A TEMPO TO ACCOUNT FOR MVFR CONDITIONS DUE TO LOWERED VISBYS AND CIGS. DO NOT EXPECT FOG TO BE AN ISSUE AT KMEM...ALTHOUGH CIGS MAY GET INTO MVFR CRITERIA AT SOME POINT OVERNIGHT...BUT WAS NOT CONFIDENT ENOUGH TO MENTION AT THIS TIME. VCTS INCLUDED BEGINNING AT 27/15Z AS DAYTIME HEATING IS EXPECTED TO ALLOW AFTERNOON CONVECTION AS THE SHORTWAVE MOVES OVERHEAD. ZDM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 26, 3:46 AM CDT, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 346 AM CDT THU JUN 26 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271100- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 346 AM CDT THU JUN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY. STRONG GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY. STRONG GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:07 PM CDT | Flash Flood Warning | MEG | Dunklin, Pemiscot | 3 hr |
| Jun 27, 6:33 PM CDT | Flash Flood Warning | MEG | Pemiscot | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2014Flash Flood Warnings in Missouri, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.